Aa
A
A
A
Close
Heart Disease Community
20.1k Members
Avatar universal

Metoprolol succinate problemsproblems

I have been with the same manufacturer of metoprolol succinate for 2 years  and had no problems and now they went out of business and the new manufacturer of the same medication isn't working for me!
7 Responses
Avatar universal
Have any info on what I can do about this.
I have been with the same manufacturer of metoprolol succinate for 2 years  and had no problems and now they went out of business and the new manufacturer of the same medication isn't working for me!
Avatar universal
Try talking to your pharmacist and also to the doctor who is prescribing the drug.  One or both of them may know which generic manufacturer has a product that is formulated closer to what you are used to.  The pharmacist may even be able and willing to stock a specific generic for you.  Good luck.
63984 tn?1385441539
Are you sure they went out of business, or did the pharmacy chain switch brands?  I'd google the brand to see.  Also, what is happening that gives you sympoms that the replacement isn't working?  Is you blood pressure quite different?  Are you feeling differently?
Avatar universal
Yes, I contacted the company and they have discontinued Metoprolol and apologized. But apologies come a dime a dozen and doesn't help that this new manufacturer of supposedly same drug is awful. I have bloating, swelling, BP elevated, heart rate elevated, light headed upon standing. Basically every side effect that I didn't have with the other manufacturer, I am having with this one.
I did talk to the pharmacist and she is getting a new manufacturer for me called Dr. Reddy that makes Metoprolol. Let's pray it is right.
I'm sure there are dozens of manufactueres that make this med but I don't wish to be a ginny pig. But I am doing lousy.
Avatar universal
I had the same problems when Toprol went generic. The generics came from different manufacturers and some didn't work and caused symptoms that you described until I found one that basically only peddled the pills made by the original manufacturer Astra Zeneca. I have since switched to Calcium Channel Blockers and after that to an ACE-Inhibitor.
Avatar universal
Good luck. I have just spent a week of horrible side affects, increased heart rate and increased BP, tingling, numbness in feet and fingers, bloating and nausea and basically, so tense that my chest and back ache.
This switch was from Metoprolol ER 50 by Wockhardt which worked beautifully, to the one by Dr. Reddy from India which caused the above. Spent the day getting my doc to put me on Brand Toprol XL. I found 1 leftover pill of the one by Wockhardt today- feel better than on the other brand in just one dose.  Cant wait until I get the brand name stuff tomorrow.
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.